Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 155, NWS Nashville, TN

July 22, 2008Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 22, 2008, 11:12 AM CDT for Robertson County, Tennessee. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2008, 11:12 AM CDT (16:12 UTC)
Expired
Jul 22, 2008, 11:30 AM CDT
In force
18 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Robertson County, TN

What was reported inside it

TimeReportWhereRemark
Jul 22, 11:14 AM CDTTSTM WND DMGOrlinda, TNTREE BLOWN DOWN IN FRONT OF MAYORS OFFICE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2116 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 221612
SVROHX
TNC147-221630-
/O.NEW.KOHX.SV.W.0155.080722T1612Z-080722T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1112 AM CDT TUE JUL 22 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ROBERTSON COUNTY IN TENNESSEE...

* UNTIL 1130 AM CDT

* AT 1110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTH OF CROSS PLAINS...OR 14 MILES
  NORTHEAST OF SPRINGFIELD...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 3665 8657 3664 8657 3653 8664 3653 8681
      3665 8681
TIME...MOT...LOC 1612Z 260DEG 37KT 3663 8666

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:56 AM CDT, 8 hours 16 minutes earlier.

Area forecast discussion, Jul 22, 2:56 AM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
256 AM CDT TUE JUL 22 2008

.SHORT TERM...IT WAS WARM AND MUGGY ACROSS THE MID STATE THIS
MORNING, WITH TEMPERATURES HANGING IN THE 70S.

EARLY MORNING RADAR LOOPS SHOWED A WELL-DEFINED OUTFLOW BOUNDARY,
SWUNG OUT FROM CONVECTION OVER EASTERN MISSOURI AND SOUTHERN
ILLINOIS, PUSHING INTO THE PADUCAH AREA. THIS WILL LIKELY BECOME A
FOCUS FOR ADDITIONAL CONVECTION JUST TO OUR NORTHWEST LATER THIS
MORNING, WHICH SHOULD WORK ITS WAY INTO NORTHWESTERN MIDDLE
TENNESSEE BY THIS AFTERNOON. IN ADDITION, EXPECT THE LIKELIHOOD
FOR MCS GENERATION IN THE SOUTHEAST MISSOURI AREA THIS AFTERNOON,
WITH THUNDERSTORMS SURGING TO THE EAST SOUTHEAST TOWARD THE MID
STATE. BELIEVE THIS ACTIVITY WILL LIKELY SPREAD ACROSS OUR
FORECAST AREA TONIGHT, ESPECIALLY NORTHERN SECTIONS, AS COLD FRONT
WORKS SOUTHWARD ACROSS KENTUCKY. SPC OUTLOOK INDICATES A SLIGHT
RISK FOR SEVERE THUNDERSTORMS IN MIDDLE TENNESSEE TODAY AND
TONIGHT, AND WOULD NOT BE SURPRISED TO SEE A FEW SEVERE STORMS IN
OUR AREA ON WEDNESDAY AS WELL (ESPECIALLY OVER OUR EXTREME
SOUTHERN AREAS, AHEAD OF THE COLD FRONT). WILL LEAVE MENTION OF
POSSIBILITY OF SEVERE IN ZFP FORECAST FOR LATE TODAY AND TONIGHT,
BUT LEAVE IT OUT FOR WEDNESDAY FOR RIGHT NOW AND GIVE DAY SHIFT A
CHANCE TO LOOK AT THAT POSSIBILITY A LITTLE CLOSER.

WILL ALSO MENTION HEAVY RAINFALL POTENTIAL WITH THUNDERSTORMS TONIGHT,
AS PWS AHEAD OF COLD FRONT WILL BE CLOSE TO TWO INCHES.

BRIEF REPRIEVE FROM THE HOT AND STICKY WEATHER, BEHIND THE FRONT,
WILL COME TO AN END BY FRIDAY AS FLOW TURNS BACK TO THE SOUTH AND
THE HIGHER DEW POINTS RETURN.

AS FAR AS TEMPERATURES GO, IT LOOKS LIKE ONE MORE DAY OF HEAT
INDICES AROUND 100 TODAY, AND MAY MENTION HEAT INDICES IN A
HEADLINE JUST TO KEEP EVERYONE AWARE OF HEAT-RELATED HEALTH ISSUES.

.LONG TERM...OUR SUMMER OF COLD FRONTS CONTINUES INTO EARLY NEXT
WEEK, AS YET ANOTHER COLD FRONT IS PROGGED TO DROP INTO OUR NECK
OF THE WOODS BY MONDAY OR TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      97  71  86  67 /  30  60  40  10
CLARKSVILLE    94  69  86  63 /  30  80  30  10
CROSSVILLE     91  66  79  61 /  30  60  50  10
COLUMBIA       97  71  86  67 /  20  60  50  10
LAWRENCEBURG   98  72  86  67 /  20  50  60  10
WAVERLY        95  70  86  65 /  30  80  40  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jul 22, 5:04 AM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
504 AM CDT TUE JUL 22 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-231030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
504 AM CDT TUE JUL 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE ANOTHER HOT DAY ACROSS THE MID STATE ON TUESDAY, WITH
TEMPERATURES EXPECTED CLIMB INTO THE MID 90S MOST PLACES, PUSHING
HEAT INDICES TO 100 DEGREES OR HIGHER. SCATTERED THUNDERSTORMS WILL
DEVELOP IN THE AFTERNOON HEAT, AND SOME OF THESE STORMS MAY BECOME
SEVERE, WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS.

A COLD FRONT WILL PUSH INTO MIDDLE TENNESSEE TONIGHT, BRINGING
ANOTHER ROUND OF ACTIVE WEATHER TO THE AREA DURING THE EVENING AND
OVERNIGHT HOURS, WITH SOME OF THE STORMS POSSIBLY BECOMING SEVERE
ONCE AGAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY AND
TONIGHT.

ROSE

In the hours before

Special weather statement, Jul 22, 10:32 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1032 AM CDT TUE JUL 22 2008

TNZ006-007-221645-
MONTGOMERY-ROBERTSON-
INCLUDING THE CITIES OF...CLARKSVILLE...SPRINGFIELD
1032 AM CDT TUE JUL 22 2008

THROUGH 1045AM...DUE TO THUNDERSTORMS....LOOK FOR HIGH WINDS OF UP TO
45 MPH TO MOVE ACROSS NORTHEASTERN MONTGOMERY COUNTY AND ALSO
NORTHWESTERN ROBERTSON COUNTY. WINDS OF THIS SPEED COULD BLOW DOWN
SMALL TREES AND TREE LIMBS.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 9:54 AM CDTSevere Thunderstorm WarningOHXMontgomery36 min
Jul 22, 11:31 AM CDTSevere Thunderstorm WarningOHXSumner19 min
Jul 22, 12:57 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford48 min
Jul 22, 1:19 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee26 min
Jul 22, 1:59 PM CDTSevere Thunderstorm WarningOHXPutnam, White31 min
Jul 22, 2:27 PM CDTSevere Thunderstorm WarningOHXWhite33 min
Jul 22, 2:40 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren35 min
Jul 22, 2:52 PM CDTSevere Thunderstorm WarningOHXCumberland33 min
Jul 22, 3:03 PM CDTSevere Thunderstorm WarningOHXVan Buren, White27 min
Jul 22, 5:09 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence36 min
Jul 22, 5:38 PM CDTSevere Thunderstorm WarningOHXGiles37 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.